Has anyone tried mitazipine for Migra... - National Migraine...

National Migraine Centre
7,572 members2,174 posts

Has anyone tried mitazipine for Migraine?

Midhurst
Midhurst

I am now on the maximum dose of mitazipine 45 mg for prophylaxis. But I am still getting at least 2 to 3 migraines a week. I'm starting to cut out even more caffeine. I only have one tea and one coffee before 12. Ive now decided to give up alcohol except the very occasional glass of prosecco. I work shifts but not nights and try to get to bed and get up roughly the same time each day. I don't know what else to do. Christmas was very busy I had a migraine Christmas eve. Then at home on Christmas day. Then worked 26th and 27th. Then I had the following weekend off but had a migraine both days. Any advice from anyone? I'm feeling a bit fed up.

6 Replies
oldestnewest

Hello. You interest me by having 2/3 migraines a week. Are you sure these are not the same migraine? I am in a similar position to you in that I have multiple days per week with migraine but my specialist tells me that this is the same migraine breaking through over the course of a few days. I seem to have a pattern of 4 days on and 3 off every week. I'm still experimenting with medication but have decided to try Botox next in an effort to break the cycle. I've been having major problems for 5 years getting slowly worse. Fortunately I don't work so can reduce triptans to prevent overuse. The rest of the time I just suffer staring at the walls. I've just had a particularly grueling session with a new gp trying to tell me how to restrict medication and make me feel like a criminal. They haven't got a clue. Thank God for the National Migraine Centre.

Midhurst
Midhurst
in reply to Pingez

Thank you for your reply Pingez. Maybe they are the same migraine I don't know. I'm going back to the National Migraine Centre in February. I hope BOTOX works for you. I've decided I'm going to try that next too.

Hi Midhurst. I was first given mirtazapine when started to consult for chronic migraines. Took it for one night and refused to take it ever again. I got restless leg syndrome through the night. It scared the daylights out of me. I was basically told off by the specialist, so to say that I invented it. (it is actually listed as a side effect, and no, I didn't read the paper before taking them). She didn't give me any other alternatives. Sorry, can't help. Saw another doctor and was put on Nortriptyline, and tried a couple of others. Unfortunately, all were just useless. You need to take a fair amount of these Serotonin based medic before it makes any difference. They say you have to increase gradually until you can see any difference. And when you realise that it doesn't help you, it takes even longer to get rid of them, without mentioning losing the weight you've gained (they make you get heavier, most of them, I believe). And yes, it is basically impossible for people like me who react badly to most medic. :( Good luck!

Midhurst
Midhurst
in reply to Chleo11

Thank you so much for your reply Chleo11. I hav'nt suffered any of the side effects like you. But it just doesn't seem to be helping. I did have a very busy time over Christmas bit that is settling now. I wished I'd stayed on amitriptyline. The national Migraine Centre recommended Mitazipine so I thought I would give it a go. But getting two migraines a week and working 30 hours is going to be unmanageable unless it starts working.

Funnily enough, I was on mirtazipine for my IBS and it triggered a 3 week (and counting) long migraine. I came off it and went onto amitriptyline instead. I guess I was just unlucky with it!

Ah thanks for replying Cardiacphysiologist. Thankfully I spoke to a Dr in my GP practise and he has suggest I come off it and start amitriptyline on Sunday. Which I am very relieved about. Not all meds suit all people.

You may also like...